MAUDE Adverse Event Report: AMO MANUFACTURING USA, LLC FS LASER SYSTEM; POWERED LASER SURGICAL INSTRUMENT

AMO MANUFACTURING USA, LLC FS LASER SYSTEM; POWERED LASER SURGICAL INSTRUMENT
Model Number 20005D
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
During service visit, field service engineer (fse) started to bootup the computer and during program system stopped due to oscillator temp being out of spec.Fse noticed smell coming from the delivery system.Fse removed the covers off delivery system and restarted laser system and then could notice slight bit of smoke from the upper right side of the gantry board.The system was turned off and the covers were put back on.
 
Additional Manufacturer Narrative
Operator device (other) - the system is currently not in use at a medical facility.This system has been in an uncontrolled warehouse and is not being used or owned by a medical office.Device evaluation: field service engineer (fse) informed customer that parts would be needed to proceed and get machine to startup with the cost of (b)(4) for the system to meet spec.Customer made a decision not to fix the system.This system has been in an uncontrolled warehouse for the last 7 years and still is.It is not in a medical office and was not being used or owned by a medical office.Manufacturing records review: a review of records related to the device including labeling, complaint trending, and risk documentation will be performed.Upon completion of this review, if there is any further relevant information obtained, a supplemental medwatch will be filed.Conclusion: as a result of the investigation and based on limited information available, it cannot be determined if there is a product malfunction.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: after the completion of the investigation the field service engineer (fse) has concluded that the system is non repairable.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Correction: h4: correction: in initial report, the manufacturer date provided was inadvertently reported as 04/08/2008, however the correct date is 04/14/2008.Additional information: a record review was performed.A product malfunction was identified as device failed to function as intended however, pm's are not performed on a routine basis with the last pm performed on 12/05/2016.A review of the device history record (dhr) showed that there were no discrepancies or non-conformances experienced during manufacturing.The system and its components met all specifications prior to being released.A product deficiency review was performed and there is no product deficiency identified.The risks and mitigations associated with the complaint issue are identified in existing risk documents and no new risks were identified as part of this investigation.Conclusion: based on the information obtained, product deficiency cannot be confirmed.No further investigation is required all pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
FS LASER SYSTEM
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
AMO MANUFACTURING USA, LLC
510 cottonwood drive
milpitas CA 95035
Manufacturer Contact
somyata nagpal
1700 e st andrew place
santa ana, CA 92705
7142478552
MDR Report Key16143403
Report Number3012236936-2023-00102
Device Sequence Number6559232
Product Code GEX
UDI-Device Identifier05050474573451
UDI-Public(01)05050474573451
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K063682
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number20005D
Device Catalogue Number20005D
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2022
Supplement Date Received by Manufacturer02/01/2023
03/14/2023
Initial Report FDA Received Date01/12/2023
Supplement Report FDA Received Date02/27/2023
04/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/14/2008
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown